The European Medicines Agency (EMA) has announced today that while there is no consistent evidence of an increased risk of heart problems with testosterone medicines in men, warning labels about the potential heart risks should be added in the product packaging, and that testosterone replacement products should only be used when an abnormally low level of the hormone has been confirmed by signs and symptoms and appropriate laboratory tests. For further details, please refer to http://www.ema.europa.eu/ema/index.jsp?curl=pages/news_and_events/news/2014/11/news_detail_002218.jsp&mid=WC0b01ac058004d5c1
One of the research papers cited by the EMA in this announcement was a study led by Dr Shelly Xu, Post-doctoral Fellow of the HKU School of Public Health, on "Testosterone therapy and cardiovascular events among men: a systematic review and meta-analysis of placebo-controlled randomized trials" as published in BMC Medicine in 2013. The same research study has also contributed to the Health Canada's announcement of July 2014 about a possible association between the use of testosterone replacement products and cardiovascular risks, as well as the FDA Advisory Committee's recommendations of September 2014 to limit prescribing testosterone and to investigate cardiovascular risk.
Please see http://healthycanadians.gc.ca/recall-alert-rappel-avis/hc-sc/2014/40587a-eng.php and http://www.cleveland.com/healthfit/index.ssf/2014/09/testosterone_replacement_thera.html for further details.